Robust flow control in data-communication networks with multiple time-delays


Creative Commons License

Unal H. U. , Ataslar-Ayyildiz B. , Iftar A., Ozbay H.

INTERNATIONAL JOURNAL OF ROBUST AND NONLINEAR CONTROL, vol.20, no.13, pp.1529-1548, 2010 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 20 Issue: 13
  • Publication Date: 2010
  • Doi Number: 10.1002/rnc.1535
  • Title of Journal : INTERNATIONAL JOURNAL OF ROBUST AND NONLINEAR CONTROL
  • Page Numbers: pp.1529-1548

Abstract

Robust controller design for a flow control problem where uncertain multiple time-varying time-delays exist is considered. Although primarily data-communication networks are considered, the presented approach can also be applied to other flow control problems and can even be extended to other control problems where uncertain multiple time-varying time-delays exist. Besides robustness, tracking and fairness requirements are also considered. To solve this problem, an H-infinity optimization problem is set up and solved. Unlike previous approaches, where only a suboptimal solution could be found, the present approach allows to design an optimal controller. Simulation studies are carried out in order to illustrate the time-domain performance of the designed controllers. The obtained results are also compared to the results of a suboptimal controller obtained by an earlier approach. Copyright (C) 2009 John Wiley & Sons, Ltd.